MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was to be used on a female patient for a breast and lung biopsy.Prior to patient contact, it was reported the coaxial needle was jammed.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 06aug2019.Investigation ¿ evaluation.Aa review of the complaint history, device history record, drawing, and quality control of the device, as well as a visual inspection, functional test and dimensional verification, were conducted during the investigation.One coaxial needle assembly (dtn) was returned prior to use and one biopsy needle was returned unopened.No biomatter or damage were visible on the devices.The dtn could not be unscrewed by hand but could be unscrewed using pliers.The failure was able to be replicated by retightening the dtn.Dimensions such as stylet outer diameter and cannula inner diameter were measured within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the lot showed one related nonconformance for four devices where the coaxial needle assembly wouldn¿t come apart, but these devices were later dispositioned as conforming.Relevant coaxial needle subassembly lot showed no nonconformances.A database search revealed no other complaints from lot at the time of investigation.There is no evidence to suggest there is any nonconforming product in house or out in the field.Cook also reviewed product labeling.Instructions for use (ifu) are packaged with this device.Relevant sections include: intended use: quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.How supplied upon removal from package, inspect the product to ensure no damage has occurred.It is possible that the device was screwed too tightly during quality control, but what was initially dispositioned as a nonconformance for the same failure mode was later dispositioned to be conforming.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, inspection of returned product, and the results of the investigation, a definitive cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8790683
Report Number1820334-2019-01691
Device Sequence Number11397966
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)231128(10)9338756
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Device Lot Number9338756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1